Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 296, NWS Atlanta, GA

June 1, 2008Fannin County, Gilmer County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2008, 6:30 AM EDT for Fannin County, Gilmer County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 6:30 AM EDT (10:30 UTC)
Expired
Jun 1, 2008, 7:15 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fannin County, GA, Gilmer County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:50 AM EDTHAIL 0.756 E Ellijay, GACOUNTY 911 CENTER REPORTED THAT SHERIFFS DEPUTY OBSERVED 10-15 MINUTES OF PENNY-SIZED HAIL ON THE EAST SIDE OF THE COUNTY.
Jun 1, 6:53 AM EDTHAIL 0.751 E Ellijay, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 011030
SVRFFC
GAC111-123-011115-
/O.NEW.KFFC.SV.W.0296.080601T1030Z-080601T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GILMER COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 715 AM EDT

* AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF EPWORTH...MOVING EAST AT 17 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCCAYSVILLE...CHERRY LOG...BLUE RIDGE...PISGAH...MARION AND LOVING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
      3479 8410 3472 8409 3460 8419 3461 8420
      3460 8424 3471 8465 3477 8464 3481 8459
      3484 8462 3500 8461
TIME...MOT...LOC 1030Z 276DEG 15KT 3487 8443

$$
2 follow-up statements
000 
WWUS52 KFFC 011047
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EDT SUN JUN 1 2008

GAC111-123-011115-
/O.CON.KFFC.SV.W.0296.000000T0000Z-080601T1115Z/
GILMER GA-FANNIN GA-
647 AM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR FANNIN AND NORTHERN GILMER COUNTIES...

AT 643 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM BLUE RIDGE TO ELLIJAY...MOVING 
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINERAL
BLUFF...MORGANTON...LOVING...ROY...PISGAH...HURST...DIAL...MARION AND
MARGRET.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
      3479 8410 3472 8409 3460 8419 3461 8420
      3460 8424 3471 8465 3477 8464 3481 8459
      3484 8462 3500 8461
TIME...MOT...LOC 1047Z 285DEG 18KT 3485 8433 3469 8445

$$
000 
WWUS52 KFFC 011106
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 AM EDT SUN JUN 1 2008

GAC111-123-011115-
/O.CON.KFFC.SV.W.0296.000000T0000Z-080601T1115Z/
GILMER GA-FANNIN GA-
705 AM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR FANNIN AND NORTHERN GILMER COUNTIES...

AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DIAL TO ROY...MOVING EAST AT 21
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARGRET
AND MARION.

A SKYWARN WEATHER SPOTTER REPORTED PENNY SIZED HAIL AS THIS STORM 
MOVED THROUGH EAST ELLIJAY.

LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
      3479 8410 3472 8410 3460 8419 3461 8420
      3460 8424 3471 8465 3477 8464 3481 8459
      3485 8462 3488 8461
TIME...MOT...LOC 1105Z 286DEG 19KT 3475 8422 3466 8435

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:18 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 1, 5:18 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EDT SUN JUN 1 2008

.SHORT TERM /TODAY THROUGH TUESDAY/...
LARGE SUBTROPICAL RIDGE CONTINUES TO RETROGRADE SLOWLY WEST.
MEANWHILE...A SERIES OF WEAK DISTURBANCES EMBEDDED WITHIN THE MEAN
WESTERLIES JUST TO OUR NORTH CONTINUE TO ENCROACH ON THE CWA FROM
THE NORTH AND MOVE SE ON THE EASTERN PERIPHERY OF THE UPPER RIDGE.
THE UPPER RIDGE MANAGED TO WIN OUT SATURDAY AND KEEP ALL CONVECTION
NORTH OF THE CWA. I DOUBT THAT THIS WILL BE THE CASE SUN-MON. THE
FIRST DISTURBANCE BEGINS TO SKIRT ACROSS THE AREA TODAY...WITH A
SECOND AND SLIGHTLY MORE SIGNIFICANT DISTURBANCE EXPECTED LATE
TONIGHT AND MON. WITH UPPER HEIGHTS DROPPING 7-10DM ACROSS THE
AREA...COMBINED WITH COOLING TEMPS ALOFT AND A CONTINUED WARM MOIST
BL...THE THREAT FOR SHRA/TSRA WILL DEFINITELY BE ON THE INCREASE. A
WEAK SFC BOUNDARY DRIFTING INTO THE AREA LATE TODAY AND
TONIGHT...WILL STALL FROM NW-SE NEAR THE AL BORDER AND INTO
S/CENTRAL GA MON. THIS WILL FURTHER HELP TO FOCUS CONVECTIVE
ACTIVITY UNDER NW FLOW ALOFT. FOR TUE-WED...UPPER DYNAMICS ARE VERY
WEAK..BUT THE AREA REMAINS IN A WEAKNESS AREA BETWEEN THE WEAKENING
SW U.S. UPPER RIDGE AND THE BUILDING ATLANTIC UPPER RIDGE. WITH A
WARM...MOIST AIR MASS OVER THE REGION...CANNOT RULE OUT DIURNAL
CONVECTION...BUT WITH LIMITED DYNAMICS...COVERAGE WOULD BE ISOLATED
AT BEST. 10 PERCENT POPS MAY SUFFICE FOR NOW. CHANCES FOR DIURNAL
CONVECTION MAY INCREASE SLIGHTLY TOWARD THE END OF THE WEEK AS
SOUTHERLY FLOW ALOFT IS ESTABLISHED ALOFT. HERE AT LEAST 20 PERCENT
POPS WOULD BE WARRANTED.

FOR TODAY AND TONIGHT...MAIN CONCERN WOULD BE THREAT FOR SHRA/TSRA
AND ATTENDANT SEVERE WEATHER THREAT. IT DOES APPEAR THAT THE ZONE OF
CONVECTION...THAT HAS RESIDED JUST TO THE NORTH OF THE CWA THE PAST
COUPLE OF DAYS...WILL SAG SOUTH INTO THE CWA TODAY AS THE UPPER
RIDGE RETROGRADES TO THE WEST. MCS NOW LOCATED ACROSS
MIDDLE/EASTERN TN WILL EITHER MOVE INTO FAR N GA THIS MORNING IN A
WEAKENING FASHION OR AT MINIMUM LEAVE OUTFLOW BOUNDARIES AVAILABLE
FOR CONVECTIVE DEVELOPMENT LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON. GFS SHOWS EXTREME INSTABILITY WITH LIS OF -6 TO -8 AND
CAPES IN EXCESS OF 4000 ACROSS N GA BY AFTERNOON. THIS COMBINED
WITH NW FLOW ALOFT...WILL LIKELY MAKE FOR AN ACTIVE AFTERNOON WITH
POTENTIALLY ORGANIZED CLUSTERS OF STRONG TO SEVERE
THUNDERSTORMS...WITH HAIL AND LIGHTNING BEING THE MAIN THREAT.
SITUATION SIMILAR TO MAY 20TH...BUT WITH CONSIDERABLY LESS HELICITY
AVAILABLE. MAV MOS POPS ENTIRELY TOO LOW AND HAVE BEEN RAISED ACROSS
THE NORTH AT LEAST TWO CATEGORIES FOR THIS AFTERNOON. RESIDUAL
CONVECTION WILL LINGER AND SINK SOUTH INTO CENTRAL GA DURING THE
EVENING. ISOLD-SCT SHRA/TSRA CANNOT BE RULED OUT OVERNIGHT ACROSS
CENTRAL GA NEAR THE WEAK NW-SE SFC BOUNDARY. EXPECT REDEVELOPMENT OF
SHRA/TSRA MON AFTERNOON MAINLY ACROSS WC/CENTRAL GA. HOWEVER...THIS
BOUNDARY ATTEMPTS TO LIFT SLOWLY N MONDAY AFTERNOON...RETURNING THE
THREAT FOR AT LEAST ISOLD CONVECTION TO N GA AT THAT TIME. DYNAMICS
LATE MON ARE SIGNIFICANTLY LESS IMPRESSIVE THAN TODAY.

FOR TEMPS...IT HAS BEEN IMPOSSIBLE TO BEAT THE MAV MOS THE PAST TWO
DAYS DESPITE ANY ATTEMPT TO TRY. CLOUD COVER IN THE N SHOULD RESULT
IN SLIGHTLY COOLER READINGS...BUT CENTRAL AREAS WILL BE WELL INTO
THE 90S AGAIN.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A PATTERN CHANGE CONTINUES TO APPEAR ON THE HORIZON. THE SOUTH
CENTRAL U.S. SUBTROPICAL RIDGE WILL FINALLY BREAK DOWN AS A MEAN
TROUGH DIGS INTO THE SW U.S. A NEW...AND STRONG SUBTROPICAL RIDGE
WILL FORM OFF THE EAST COAST AND BUILD NORTH INTO THE MID-ATLANTIC
AND NEW ENGLAND. THIS IS A PATTERN WE HAVE NOT SEEN IN A LONG TIME
AND WILL OPEN THE DOOR TO ALLOW DEEP GULF/TROPICAL MOISTURE TO FLOW
INTO THE SE U.S. AND LEAVE US VULNERABLE TO TROPICAL SYSTEMS THAT
WOULD BE STEERED UP THE WESTERN SIDE OF THE ATLANTIC SUBTROPICAL
RIDGE. THE GFS CONTINUES TO ADVERTISE A POTENTIAL TROPICAL SYSTEM AT
THE END OF THE EXTENDED PERIODS. EXTENSIVE VARIATIONS FROM
RUN-TO-RUN CONTINUE WITH RESPECT TO INTENSITY...TIMING...AND
LOCATION...IF ANY...OF LANDFALL ALONG THE GULF COAST. AS HAS BEEN
THE CASE WITH THE GFS FOR OVER A WEEK...THE 06Z AND 18Z RUNS WANT TO
BRING THIS SYSTEM INTO THE SE U.S...WHILE THE 00Z AND 12Z RUNS KEEP
A SUBTROPICAL RIDGE OVER THE SE U.S...WHICH WILL FORCE ANY TROPICAL
SYSTEM ON A WESTWARD TRACK INTO THE WESTERN GULF OF MEXICO. THE
ECMWF KEEPS A STRONG RIDGE ACROSS MOST OF THE SOUTHERN U.S. INTO THE
EXTENDED PERIODS...KEEPING ANY TROPICAL SYSTEM ON A WESTWARD TRACK
IN THE GULF. UNTIL A BETTER SOLUTION CAN BE DETERMINED...BEST
FORECAST RIGHT NOW IS FOR JUST ISOLD-SCT DIURNAL DRIVEN CONVECTION
AND A TYPICAL SUMMERTIME PATTERN. DAY-TO-DAY TEMP VARIATIONS WILL BE
MINIMAL...WITH MUGGY LOWS NEAR 70 AND HIGHS MOSTLY UPPER 80S TO
LOWER 90S IN AN INCREASINGLY WARM/HUMID TROPICAL AIR MASS.

&&

.AVIATION...
BIG QUESTION FOR TODAY IS WHEN ONSET OF THUNDERSTORMS WILL OCCUR AT
TAF SITES. GFS/RUC IN PRETTY GOOD AGREEMENT ON SHOWERS AND
THUNDERSTORMS MOVING INTO NORTH GEORGIA DURING LATE MORNING HOURS.
WILL INCLUDE VICINITY THUNDER AFTER 16Z...TEMPO THUNDERSTORMS MAY BE
NECESSARY AFTER 16Z AS WELL...ESPECIALLY AT METRO ATL SITES AS WELL
AS POSSIBLY AHN. WINDS SHOULD GENERALLY STAY WESTERLY THROUGH THE
AFTERNOON...WITH SOME GUSTS POSSIBLE...ESPECIALLY IN CLOSE PROXIMITY
TO THUNDERSTORMS. THUNDERSTORMS SHOULD DIMINISH SIGNIFICANTLY IN
COVERAGE AFTER ROUGHLY 00Z...SO WILL REMOVE THUNDER FROM TAF SITES
AROUND THIS TIME. PREVAILING VISIBILITIES AND CIGS SHOULD REMAIN
VFR...WITH A FEW SITES HAVING MVFR VISIBILITIES THIS MORNING. CIGS
SHOULD GENERALLY REMAIN ABOVE 4K FEET.

MSR

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  68  88  66  87 /  50  40  30  10  10
ATLANTA         88  69  87  69  88 /  50  40  30  10  10
BLAIRSVILLE     84  63  80  62  84 /  60  30  20  10  10
CARTERSVILLE    88  67  86  65  88 /  50  40  30  10  10
COLUMBUS        94  70  88  69  92 /  20  30  40  10  10
GAINESVILLE     87  67  86  68  87 /  60  40  30  10  10
MACON           95  70  88  68  92 /  20  30  40  10  10
ROME            87  67  87  66  88 /  60  30  30  10  10
PEACHTREE CITY  89  68  87  67  89 /  40  40  30  10  10
VIDALIA         97  73  92  71  92 /  10  20  40  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/22
Hazardous weather outlook, Jun 1, 5:21 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT SUN JUN 1 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
521 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS THE OHIO RIVER VALLEY THIS MORNING
WILL MOVE SOUTH TODAY...INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR SEVERE
THUNDERSTORMS WILL BE FROM THE LATE MORNING INTO THE AFTERNOON
HOURS ACROSS NORTH GEORGIA...AND DURING THE EVENING ACROSS CENTRAL
GEORGIA.

.DISCUSSION...
AS THE FRONTAL BOUNDARY OVER THE OHIO VALLEY THIS MORNING MOVES
SOUTH...IT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS
NORTH AND CENTRAL GEORGIA...WITH CAPES OF 2000 TO 2500 AND LIFTED
INDICES FROM -4 TO -6. WHILE SHEAR WILL BE VERY LIMITED...THE
FRONTAL BOUNDARY MAY PROVIDE ENOUGH ADDED LIFT FOR SOME
THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY ACROSS NORTH GEORGIA
LATE THIS MORNING INTO THE AFTERNOON. SLIGHTLY WARMER TEMPERATURES
IN THE MID-LEVELS OF THE ATMOSPHERE MAY LIMIT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS ACROSS CENTRAL GEORGIA UNTIL VERY LATE THIS
AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON FRIDAY AND
SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR
POSSIBLE ACTIVATION FROM LATE THIS MORNING INTO THE AFTERNOON.

In the hours before

Special weather statement, Jun 1, 5:12 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 AM EDT SUN JUN 1 2008

GAZ001-002-011015-
512 AM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 615 AM EDT...

AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF LOOKOUT MOUNTAIN TO
18 MILES WEST OF WILDWOOD...MOVING EAST AT 21 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE AND
WALKER COUNTIES THROUGH 615 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WILDWOOD...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...ROSSVILLE AND FAIRVIEW.
Special weather statement, Jun 1, 6:04 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EDT SUN JUN 1 2008

GAZ003-011030-
604 AM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
CATOOSA COUNTY UNTIL 630 AM EDT...

AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...MOVING EAST AT 24 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS TO 40 MPH AS IT MOVES ACROSS CATOOSA COUNTY THROUGH 630 AM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAYSVILLE...BOYNTON...RINGGOLD...INDIAN SPRINGS AND KEITH. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 6:12 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EDT SUN JUN 1 2008

GAZ004>007-011100-
612 AM EDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
GILMER...FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL 700 AM EDT...

AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS GILMER...FANNIN...WHITFIELD AND MURRAY COUNTIES THROUGH 700 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VARNELL...
TUNNEL HILL...COHUTTA...SUMAC...GREGORY...TENNGA...CRANDALL...ETON...
CISCO...OASIS AND HIGDON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:24 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield36 min
Jun 1, 8:04 AM EDTSevere Thunderstorm WarningFFCBanks, Hall, White41 min
Jun 1, 4:38 PM EDTSevere Thunderstorm WarningFFCHarris31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.